MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00570500
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter's city, province, and postal code: (b)(6).Initial reporter's fax number: (b)(6).(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallflex biliary rx covered stent was to be implanted to treat a benign stenosis in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent was able to be deployed; however, it was noted that the stent was incorrectly placed near the hepatic ducts.The stent was removed with biopsy forceps and another wallflex biliary stent was implanted to complete the procedure.There were no patient complications as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block e1: (b)(6).Block h6: medical device problem code a1502 captures the reportable event of stent positioning issue.Block h10: a wallflex biliary rx covered stent and delivery system were received for analysis.The stent was received completely deployed.Visual examination found no damages to the stent and delivery system.The reported event of stent positioning issue could not be confirmed; the reported event occurred during the procedure and is not possible to replicate in the laboratory of analysis.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.Additionally, stent misplacement is noted within the ifu as a potential complications associated with the use of this device.The reported event is known and documented in the manufacturer's labeling; therefore, a review and analysis of all available information indicated the most probable cause is known inherent risk of device.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on december 19, 2021 that a wallflex biliary rx covered stent was to be implanted to treat a benign stenosis in the ampulla during an endoscopic retrograde cholangiopancreatography (ercp) with stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent was able to be deployed; however, it was noted that the stent was incorrectly placed near the hepatic ducts.The stent was removed with biopsy forceps and another wallflex biliary stent was implanted to complete the procedure.There were no patient complications as a result of this event.The patient condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLFLEX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13224789
Report Number3005099803-2021-08219
Device Sequence Number11803467
Product Code FGE
UDI-Device Identifier08714729764885
UDI-Public08714729764885
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K140630
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2022
Device Model NumberM00570500
Device Catalogue Number7050
Device Lot Number0025516812
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2021
Supplement Date Received by Manufacturer03/04/2022
Initial Report FDA Received Date01/11/2022
Supplement Report FDA Received Date03/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight70 KG
Patient RaceWhite